Jump to content
helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
Sign in to follow this  
Anna Rentmeester

Starting with generic Sinemet

Recommended Posts

No, I don't think you will. I have only taken generic and it has worked for me. Some people respond better to brand name and vice versa.I think you need to give it a chance. Many times it is also mind over matter. If you think generic won't work, than it won't. Also, the brand name will cost many many times greater than the generic. In this situation, more money does not mean better product.

Share this post


Link to post
Share on other sites

Sinemet 100/25 is $11.10 per 100 tabs here

Generic is $5.90 for same

Can`t say I`ve noticed any diff. between the 2 performance wise.

Share this post


Link to post
Share on other sites

I have been started slowly with 1/2 tab 2x/day for first week,then 1/2 tab 3x /day for one week, then this week 1 tab 3x/ day starting this morning. I got so nauseated and I'll feeling within 30 minutes of the dose and felt sick for several hours. Consequently I only took 1/2 tab midday with strong nausea and funny shaping of my mouth with the sensation I was going to cry. Just how is someone supposed to increase their dose when it makes one feel so awful?

Share this post


Link to post
Share on other sites

You would dose down just like you dosed up. Just do the reverse and give your Dr a call.

Keep me posted.

Share this post


Link to post
Share on other sites

I let him know and decided to just wean off which I did. Now today it is evident I didn't realize how much it helped even if I felt awful. He never offered anything else to do. Felt alone and without support and didn't see your reply till this evening. I'm torn about starting again.

Share this post


Link to post
Share on other sites

Is there such a thing as a paradoxical reaction to CL? I weaned off and then realized how stiff I was so reluctantly started 1/2 tab 2x yesterday. Was awake from 1 am on with violent muscle spasms almost inning me to the bed on my left side. Tried 1/2 tab this morning with severe nausea, mouth twisting, cryin, chills, aching, throat so tight I could barely whisper, diuresis of urine, shaking and tremor of left hand, I do not have tremors but myoclonus of left hand so all was new. Took almost 5 hours for things to stop. I'm lost.

Share this post


Link to post
Share on other sites

Horrible reaction to the CL with uncontrollable shaking, mouth twisting, muscle spasms that flattened me to the bed, trouble breathing, throat closing, could barely whisper. Crying and nausea and aching all over. Had to call the neuro on- call. Told not to take anymore. Despite none for 48 hours still nauseated and chills, shaking. Sure hope this goes away soon.

Share this post


Link to post
Share on other sites

The reaction that you would have would be dyskensia (which is the movement of the arms, legs, neck, and sometimes torso.

I think you may need to get the dose up a little faster then see how you are. You definitely need to see the Dr if you are this bad off. It is amazing on how we think "I think I can go without this med, then when you do, you really see how much it worked.

I would recommend going up a little quicker and you should see a turn around much more quickly.

Keep me updated.

Share this post


Link to post
Share on other sites

Saw neurologist who took me off CL. Said I should not take it anymore. Started me on Clorazepam 1/2tab of 0.5 mg at night. I had not slept for so long it was amazing what relief I got the first night. Since I have CBD Parkinsonism muscle spasms and temp fluctuations are very pronounced. I don't know if they will ever use CL again.

Share this post


Link to post
Share on other sites

Yes, that would definiitally work for CBD Parkinson's whereas I can see why the levodopa levodopa would not. Was this just a new finding or did they know this from the start?

Either way, I am so glad you finally you got some sleep and sound like you are on the right track.

Keep me updated and happy holidays.

Share this post


Link to post
Share on other sites

I am glad you are getting close to normal. I know some people that have had to change meds as the disease progresses. In young onset patients this could be 4-5 changes in just the major meds (Mirapex, sinemet, requip, etc). So, I guess a change might help. In the past 5 years I have had 14 changes in meds overall.

Hang in there and keep me posted.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

Sign in to follow this  

×